Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 151, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2024, 8:15 PM CDT for Edwards County, Real County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2024, 8:15 PM CDT (01:15 UTC)
- Expired
- May 28, 2024, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 94 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted.
069
WUUS54 KEWX 290115
SVREWX
TXC137-385-290200-
/O.NEW.KEWX.SV.W.0151.240529T0115Z-240529T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
815 PM CDT Tue May 28 2024
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Central Edwards County in south central Texas...
Northern Real County in south central Texas...
* Until 900 PM CDT.
* At 815 PM CDT, a severe thunderstorm was located near Rocksprings,
moving south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rocksprings, Vance, Devil's Sinkhole State Natural Area, and Prade
Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3008 9976 3007 9969 2991 9969 2991 9967
2982 9965 2974 10041 3023 10040 3029 9990
3029 9976
TIME...MOT...LOC 0115Z 353DEG 24KT 3009 10019
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM2 follow-up statements
251
WWUS54 KEWX 290144
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
844 PM CDT Tue May 28 2024
TXC137-385-290200-
/O.CON.KEWX.SV.W.0151.000000T0000Z-240529T0200Z/
Edwards TX-Real TX-
844 PM CDT Tue May 28 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN EDWARDS AND NORTHERN REAL COUNTIES...
At 844 PM CDT, a severe thunderstorm was located 13 miles east of
Rocksprings, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vance, Devil's Sinkhole State Natural Area, Us-377 Near The Kimble-
Edwards County Line, and Prade Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3008 9976 3007 9969 2991 9969 2991 9967
2982 9965 2976 10020 3016 10014 3029 9991
3029 9976
TIME...MOT...LOC 0144Z 315DEG 25KT 3003 9998
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM796
WWUS54 KEWX 290152
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
852 PM CDT Tue May 28 2024
TXC137-385-290202-
/O.EXP.KEWX.SV.W.0151.000000T0000Z-240529T0200Z/
Edwards TX-Real TX-
852 PM CDT Tue May 28 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EDWARDS AND NORTHERN
REAL COUNTIES WILL EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3008 9976 3007 9969 2991 9969 2991 9967
2982 9965 2976 10020 3016 10014 3029 9991
3029 9976
TIME...MOT...LOC 0152Z 353DEG 24KT 2999 9997
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 6:29 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 28, 6:29 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 629 PM CDT Tue May 28 2024 ...New AVIATION... .SHORT TERM... (Tonight through Wednesday night) Issued at 344 PM CDT Tue May 28 2024 * Level 2 to 3 out of 5 risk for severe storms through late tonight across most areas of South Central Texas. Greatest concerns are damaging straight line winds and large hail. * Heavy rainfall expected with levels 1 and 2 out of 4 risk for flash flooding, especially for our northern and northeastern most counties. * Dangerous heat lingers this afternoon with peak heat indices as high as 110 degrees across our southern most areas. An outflow boundary moved across the Hill Country, the I-35 corridor and over parts of the coastal plains. This outflow generated strong wind gusts and helped with the development of isolated strong to severe thunderstorms. We issued earlier a Severe Thunderstorm Watch for the Hill Country and some of the eastern far counties. We were able to cancel the watch earlier this afternoon for those counties. However, storms started to go up across the San Angelo CWA and that prompted SPC to issue a Severe Thunderstorm Watch for Val Verde County until 9 PM. Honestly, hires models have a somewhat idea about the convective outlook for the rest of this afternoon into this evening. With that said, expect storms to continue developing ahead of the dry-line and a cold front over central Texas slowly pushing to the southwest. Expect storms to grow in scale and become strong to severe through late tonight as they push to the southeast as they follow the southeast steering flow. If these storms hold through late tonight, they will be capable of producing damaging wind gusts of 60+ mph, and large to very large hail. Can't rule out an isolated tornado or two. Also, some of these strong to severe thunderstorms could produce heavy downpours that may result in locally minor flash flooding. The storms will move to the east overnight with things drying out to the west. However, the wet pattern continues into Wednesday mainly across the Hill Country, I-35 corridor and the coastal plains. Circling back to the third bullet point above, heat index values are likely to reach the 108 to 110 mark for a few hours this afternoon where the Heat Advisory is taking place. However, the outflow boundary mentioned above brought cooler temperatures and dew points across the local area and it is expected to continue to push to the southwest into the western part of the coastal plains and the Rio Grande Plains. We may be able to cancel the Heat Advisory earlier if the outflow trend continues to bring a "cooler and less moist" airmass to the south. && .LONG TERM... (Thursday through Tuesday) Issued at 344 PM CDT Tue May 28 2024 Daily low to medium thunderstorm chances and near normal temperatures are in the forecast through the weekend. The thunderstorm chances are attributed to a combination of factors, including a stationary front across north Texas, a dryline across west Texas, any outflow boundaries that develop from convection each day, and weak impulses/disturbances in the mid/upper level flow. While this particular pattern results in daily chances for rain, the exact locations where the rain will fall remain uncertain due number of factors at play and the nuances of each one. Regardless, daily isolated to scattered convection across the state will help keep temperatures at bay through the weekend due to increased cloud cover and rain cooled air. Guidance shows a slight northward shift of the higher upper level heights into the beginning of next week, which will likely bring a slight warming trend and drier conditions. && .AVIATION... (00Z TAFS) Issued at 629 PM CDT Tue May 28 2024 Showers and thunderstorms in west Texas and Mexico continue to progress east towards South Central Texas this evening. DRT has already seen some -RA associated with a storm to the west and may see some more activity through 02Z. Thunderstorms are forecast to progress east through early Wednesday morning and may form into a broken line with severe weather possible. Timing for these storms to impact I-35 sites will be around 04-08Z. MVFR ceilings return through mid-morning at I-35 sites. Additional chances for showers and thunderstorms are seen Wednesday afternoon and evening, although confidence on storm locations is too low to mention it in the TAF. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 89 74 89 / 60 40 30 30 Austin Bergstrom Intl Airport 71 88 73 89 / 50 40 30 30 New Braunfels Muni Airport 71 92 74 93 / 60 40 30 20 Burnet Muni Airport 69 85 71 87 / 40 40 30 30 Del Rio Intl Airport 76 99 79 100 / 50 10 20 10 Georgetown Muni Airport 70 86 71 87 / 50 40 30 30 Hondo Muni Airport 71 93 74 94 / 60 10 20 10 San Marcos Muni Airport 70 90 72 91 / 50 40 30 30 La Grange - Fayette Regional 72 89 74 88 / 40 60 20 40 San Antonio Intl Airport 72 91 75 92 / 60 20 30 20 Stinson Muni Airport 73 93 76 94 / 60 20 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...Gale Aviation...27
Hazardous weather outlook, May 28, 3:53 AM CDT, 16 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 353 AM CDT Tue May 28 2024 TXZ171>173-183>194-202>209-217>225-228-290900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 353 AM CDT Tue May 28 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Dangerous heat will be expected this afternoon with heat indices as high as 110 degrees across our southern most counties. Heat Advisory in effect from Noon through 7 PM CDT across these locations. There is a level 2 to 3 out of 5 risk for severe thunderstorms across all of South Central Texas from this evening into tonight. Large hail and damaging winds are the primary threats. Isolated tornado possible as well. There is a level 1 to 2 out of 4 risk for excessive rainfall across most of our area. A corridor of heavy rainfall where 1 to 3 inches could fall with locally higher amounts, is possible across our northern/northeastern most counties. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The potential for strong to severe storms and locally heavy rains mainly during the afternoon into evening hours will continue for the remainder of the week into next weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit reports from any storms during this evening through tonight, and in the week ahead.
In the hours before
Special weather statement, May 28, 2:26 PM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
226 PM CDT Tue May 28 2024
TXZ224-282015-
De Witt TX-
226 PM CDT Tue May 28 2024
...A strong thunderstorm will impact portions of central DeWitt
County through 315 PM CDT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westhoff, or 10 miles northwest of Cuero, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cuero, Westhoff, Edgar, Concrete, and Terryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2901 9711 2911 9762 2925 9743 2926 9712
2911 9698
TIME...MOT...LOC 1926Z 294DEG 14KT 2920 9743
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 28, 6:59 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
659 PM CDT Tue May 28 2024
TXZ183-290045-
Val Verde TX-
659 PM CDT Tue May 28 2024
...A strong thunderstorm will impact portions of Val Verde County
through 745 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Shumla, or 15 miles east of Langtry, moving east
at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Del Rio, Comstock, Juno, Loma Alta, Langtry, Lake View, Pandale,
Amistad Acres, Laughlin AFB, Shumla, Cienegas Terrace, Amistad
Village, Black Brush Point, Pumpville, Seminole Canyon State Park,
Box Canyon, Val Verde Park, Diablo East, Governors Landing, and Long
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Texas.
&&
LAT...LON 3029 10176 3029 10070 2942 10070 2924 10076
2936 10100 2946 10106 2952 10125 2962 10125
2963 10126 2957 10129 2965 10130 2965 10136
2975 10142 2977 10140 2975 10144 2979 10147
2976 10154 2981 10154 2976 10164 2978 10176
TIME...MOT...LOC 2359Z 289DEG 30KT 2987 10132
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MMLocal storm report, May 28, 7:05 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
705 PM CDT Tue May 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Tstm Wnd Gst 2 WNW Del Rio 29.38N 100.93W
05/28/2024 M62 MPH Val Verde TX ASOS
ASOS station KDRT Del Rio Intl Airport.
&&
EHSpecial weather statement, May 28, 7:13 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
713 PM CDT Tue May 28 2024
TXZ217-290100-
Maverick TX-
713 PM CDT Tue May 28 2024
...Strong thunderstorms will impact portions of Maverick County
through 800 PM CDT...
At 713 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Quemado to near Eagle Pass to
14 miles southwest of El Indio. Movement was east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eagle Pass, Quemado, El Indio, Chula Vista, Paloma, Darling, Radar
Base, Normandy, Rosita, Fabrica, Las Quintas Fronterizas, Siesta
Acres, Eidson Road, Farias Lake, Elm Creek, and Seco Mines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2823 10022 2828 10029 2831 10028 2840 10035
2845 10034 2848 10037 2850 10033 2852 10039
2855 10041 2858 10040 2861 10045 2864 10045
2866 10050 2880 10053 2894 10065 2902 10065
2908 10036 2883 10011 2820 10011 2820 10021
TIME...MOT...LOC 0013Z 267DEG 31KT 2895 10075 2867 10047 2834 10045
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMSpecial weather statement, May 28, 7:59 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
759 PM CDT Tue May 28 2024
TXZ204-290145-
Medina TX-
759 PM CDT Tue May 28 2024
...A strong thunderstorm will impact portions of central Medina
County through 845 PM CDT...
At 758 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hondo, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hondo, Devine, Biry, Noonan, New Fountain, Quihi, Dunlay, Bader, and
D'Hanis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2917 9927 2947 9927 2953 9892 2914 9887
TIME...MOT...LOC 0058Z 265DEG 12KT 2936 9916
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, May 28, 8:01 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
801 PM CDT Tue May 28 2024
TXZ184-185-290145-
Edwards TX-Real TX-
801 PM CDT Tue May 28 2024
...A strong thunderstorm will impact portions of northeastern Edwards
and northwestern Real Counties through 845 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Rocksprings, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rocksprings, Us-377 Near The Kimble-
Edwards County Line, and Devil's Sinkhole State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 9988 2998 9988 2994 10037 3029 10044
TIME...MOT...LOC 0100Z 000DEG 15KT 3026 10019
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:13 PM CDT | Special Weather Statement | EWX | Maverick | 47 min |
| May 28, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 53 min |
| May 28, 7:59 PM CDT | Special Weather Statement | EWX | Medina | 46 min |
| May 28, 8:01 PM CDT | Special Weather Statement | EWX | Edwards | 44 min |
| May 28, 8:38 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 52 min |
| May 28, 8:42 PM CDT | Special Weather Statement | EWX | Medina | 48 min |
| May 28, 8:50 PM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
| May 28, 8:55 PM CDT | Special Weather Statement | EWX | Kerr, Real | 50 min |
| May 28, 9:20 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr | 40 min |
| May 28, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall, Kerr | 46 min |
| May 28, 9:44 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 46 min |
| May 28, 10:00 PM CDT | Special Weather Statement | EWX | Bandera | 45 min |
| May 28, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Comal, Gillespie, Hays, Kendall | 46 min |
| May 28, 10:51 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe | 39 min |
| May 28, 11:13 PM CDT | Special Weather Statement | EWX | Caldwell, Hays, Travis, Williamson | 47 min |
| May 29, 12:08 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 2 more | 67 min |
| May 29, 12:33 AM CDT | River Flood Warning | EWX | Val Verde | 14 hr |
| May 29, 1:37 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, DeWitt, Gonzales, Travis, Williamson | 53 min |
| May 29, 1:47 AM CDT | High Wind Warning | EWX | Williamson | 73 min |
| May 29, 2:35 AM CDT | High Wind Warning | EWX | Bastrop, Lee | 35 min |
| May 29, 3:10 AM CDT | Wind Advisory | EWX | Bastrop, Fayette, Lavaca, Lee | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.